Page 10 of 226 FirstFirst ... 891011122060110 ... LastLast
Results 181 to 200 of 4507

Thread: Off-topic

  1. #181
    Secondary Hivemind Nexus Boris's Avatar
    Join Date
    Apr 2012
    Location
    Netherlands
    Posts
    1,469
    Quote Originally Posted by EsotericReverie View Post
    Lift what? No.

    Also; your powers of no-weight-gain will pass after 30. Mine did.
    As did my dad's at 30. But I'll just stop eating the fourth meal of the day (which I eat because I want to keep my weight up, not because I'm hungry).

  2. #182
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    thats not true. or a grantee, Wardancers oldest brother started to gain weight after 30, but his other older brother didn't.
    You need me again, sweet lips?
    Be my friend on Steam

  3. #183
    Network Hub Orius's Avatar
    Join Date
    Sep 2012
    Location
    Norway
    Posts
    374
    Yeah I have the same thing as you, Boris. My dad was the same until he got into his 40's so I should be good for a while yet.

  4. #184
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    I ghink i am going to try that diet called: get sick and stop eating...
    sore throat, tired and headache... Kill me!

    *going back to sleep*
    You need me again, sweet lips?
    Be my friend on Steam

  5. #185
    Secondary Hivemind Nexus EsotericReverie's Avatar
    Join Date
    Dec 2012
    Location
    Sweden (Göteborg)
    Posts
    3,315
    Sure. Just step out of that warpgate bubble for a second...

    but seriously, hope you get better!

  6. #186
    Secondary Hivemind Nexus Bankrotas's Avatar
    Join Date
    Apr 2012
    Location
    Lithuania
    Posts
    1,642
    Quote Originally Posted by madmoxxi View Post
    I ghink i am going to try that diet called: get sick and stop eating...
    sore throat, tired and headache... Kill me!

    *going back to sleep*
    Is that, what medics recommend, when they're ill? Vodka with pepper, hate me later.
    Hear from the spirit-world this mystery:
    Creation is summed up, O man, in thee;
    Angel and demon, man and beast art thou,
    Yea, thou art all thou dost appear to be!
    http://ps2guides.besaba.com/

  7. #187
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    Quote Originally Posted by EsotericReverie View Post
    Sure. Just step out of that warpgate bubble for a second...

    but seriously, hope you get better!
    I will try, have gym-abstinence... That will have to w8.

    Quote Originally Posted by Bankrotas View Post
    Is that, what medics recommend, when they're ill? Vodka with pepper, hate me later.
    witches and students choice:
    Garlic, lemon, lime and ginger, boil together for like 10 mins.
    add stroh (80%) and drink while warm.
    it helps your sore throat and help you fall asleep (depending on how much stroh you use )
    - this helps if you have a blocked nose too.

    or do as the nurse within my says:
    take 2 paracetamol (1g) every 4-6th hour (if you have a fever, max 8st per day. oh gawd, nurses...).
    throat lozenges with anti inflammatory stuff
    and drink warm stuffs + water.
    rest alot and avoid milk.

    I actually think both works, depending on how sick you are.
    You need me again, sweet lips?
    Be my friend on Steam

  8. #188
    Secondary Hivemind Nexus Bankrotas's Avatar
    Join Date
    Apr 2012
    Location
    Lithuania
    Posts
    1,642
    I hate paracetamol, it kills people (I literally heard a story about that), also depends on your illness. It's stupid thing to think IMO, that removing symptoms removes a pathogen, you'll be still sick but also hampering your bodies natural reaction to fight the infection.

    BTW isn't 1g of paracetamol a max day amount? That thing wrecks liver worse than alchohol afaik.
    Hear from the spirit-world this mystery:
    Creation is summed up, O man, in thee;
    Angel and demon, man and beast art thou,
    Yea, thou art all thou dost appear to be!
    http://ps2guides.besaba.com/

  9. #189
    Secondary Hivemind Nexus RIDEBIRD's Avatar
    Join Date
    Sep 2012
    Location
    Sweden
    Posts
    1,020
    Yeah, isn't Ibuprofen superior in every aspect?
    Find me on the Steams

  10. #190
    Network Hub laldy's Avatar
    Join Date
    Nov 2012
    Location
    Scotland
    Posts
    488
    Quote Originally Posted by Bankrotas View Post
    I hate paracetamol, it kills people (I literally heard a story about that), also depends on your illness. It's stupid thing to think IMO, that removing symptoms removes a pathogen, you'll be still sick but also hampering your bodies natural reaction to fight the infection.

    BTW isn't 1g of paracetamol a max day amount? That thing wrecks liver worse than alchohol afaik.
    Aspirin and similar anti-inflammatories attack the lining of the stomach. Aspirin is capable of burning a hole through the gut wall if OD'd on.
    Paracetamol, in an overdose, attacks the liver, but the onset is gradual, meaning that by the time the symptoms start it's too late, you're history. This is what makes paracetamol more dangerous than aspirin, not the inherent toxicity of the chemical itself.

    1g of paracetamol is the standard adult dose (2 x 500mg tablets), taken at a minimum of 4 hour intervals, and no more than 4g in a 24 hour period.

    When treating a viral infection like the common cold or the flu, all you can do is try to reduce the symptoms over the course of the illness. There is no medication that will deal with the infectious organism, you have to rely on your bodies own defences.

  11. #191
    Activated Node HexPen's Avatar
    Join Date
    Sep 2012
    Posts
    66
    Paracetamol and ibuprofen work in different ways. Paracetamol works on neuropathic pain and ibuprofen works on inflammatory pain (e.g. sports injuries). As with all drugs they both have side effects but it is fair to say that the side effects related to paracetamol are much more likely to be encountered than for ibuprofen. As Bankrotas says it is liver toxicity which can take place with a relatively low number of pills.

    This is due the dose of paracetamol needed to have the pain relieving effect is only (if my memory serves me correctly) four times less than the dose needed for toxic effects to be seen (a therapeutic index or TI of 4). Today it would never be approved for use and modern drugs (aside from cancer treatments) will have a TI of at least 100.

    This isn't trying to put anyone off taking paracetamol; I will very happily take paracetamol and do when needed but make sure you read and take heed of the leaflet supplied as with any drug.

    This public information post comes courtesy of Jinnan.


    Apologies, this has come off a little preachy and dry.

    Hope you feel better soon Moxxie

  12. #192
    Secondary Hivemind Nexus Boris's Avatar
    Join Date
    Apr 2012
    Location
    Netherlands
    Posts
    1,469
    I think I take about 5g of paracetamol a year (spread out of course). Last time I used ibuprofen was when I had my wisdom teeth removed. The surgeon prescribed me 2 boxes of 15x 600mg bags. Of those 30, I still have 26 because he said only take it if it still hurts. I guess I have a pretty good pain tolerance.

  13. #193
    Secondary Hivemind Nexus
    Join Date
    Jan 2013
    Posts
    2,343
    Good news everyone! As far as I know you can double-up on Ibuprofen and Paracetomol at the same time, with no ill effects. Having said that I never really take pain killers, I'm blessed with a robust immune system or something.

  14. #194
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    Quote Originally Posted by Rizlar View Post
    Good news everyone! As far as I know you can double-up on Ibuprofen and Paracetomol at the same time, with no ill effects. Having said that I never really take pain killers, I'm blessed with a robust immune system or something.
    i learned from a nurse at the hospital i was intern of for like a year ago that if you have a high fever you should take 1g paracetamol AND 400g ibuprofen for best effect. so yes you can, because paracetamol is metabolized in the liver and ibuprofen goes thru the kidneys. they don't mess with each other.

    I'm a nurse (soon) i know my stuff before i write and the internet is your friend. google it if you don't believe me

    yes you can die of talking too much paracetamol. your liver fails and the body becomes poisoned. the heart works harder because of the poison and eventually stop and you die, obviously.

    it is the cheapest and easiest way of killing yourself. most common too among younger ppl.
    You need me again, sweet lips?
    Be my friend on Steam

  15. #195
    Network Hub laldy's Avatar
    Join Date
    Nov 2012
    Location
    Scotland
    Posts
    488
    Quote Originally Posted by madmoxxi View Post
    i learned from a nurse at the hospital i was intern of for like a year ago that if you have a high fever you should take 1g paracetamol AND 400g ibuprofen for best effect. so yes you can, because paracetamol is metabolized in the liver and ibuprofen goes thru the kidneys. they don't mess with each other.

    I'm a nurse (soon) i know my stuff before i write and the internet is your friend. google it if you don't believe me

    yes you can die of talking too much paracetamol. your liver fails and the body becomes poisoned. the heart works harder because of the poison and eventually stop and you die, obviously.

    it is the cheapest and easiest way of killing yourself. most common too among younger ppl.
    Bloody hell. You can eat a pound of Ibuprofen and not die? I learn something new every day Itake it you meant 400mg

  16. #196
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    Quote Originally Posted by laldy View Post
    Bloody hell. You can eat a pound of Ibuprofen and not die? I learn something new every day Itake it you meant 400mg
    Yes, laldy xD I just saw it. oh well.
    Nah, you get a stomach ache, vomit and become all wierd, some ppl get high as fuck and if you are alergic you could die. but mostly ppl don't die. If you or someone else have taken an overdose you should call the hospital and ask what to do, we have a "Poisoninformation Central" (giftinformationscentralen) you can call in Sweden.

    All tho medicin is dangerous. so if your doctor said no alcohol or anything like that, just don't!
    it is stupid... even if it is just antibiotics and i wont harm you it will slow down the process and you will remain sick longer.

    oh well, back to my
    sampling and testing studies
    national exam and no-life-at-all-moxxi, here i come!
    You need me again, sweet lips?
    Be my friend on Steam

  17. #197
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    Started to laugh when I fixed my Registered Nurse (leg. sjuksköterska) nameplate.

    moxxisgiraffe.png

    It is a giraffe!! xD HAHAHAHA!!
    I just had to show you all, and no i didn't choose it, i wanted a neutral plate.
    You need me again, sweet lips?
    Be my friend on Steam

  18. #198
    Network Hub
    Join Date
    Jun 2011
    Posts
    201
    Ibuprofen and other NSAIDs can have some nasty (ok not as nasty as a Paracetamol OD, which by all accounts is horrific) side effects in some people as well.

    I'm somewhat allergic / sensitive to the class of drugs, which I only found out a few years back when put on a strong NSAID which gave me crater-like mouth ulcers that felt like staples in my lips and gums.

    I'd always suffered from mouth ulcers pretty regularly, but stopped taking this drug and haven't since taken ibuprofen, and I now get maybe 1 or 2 a year rather than 1 or 2 a week. Made such a big difference to my day to day happiness!

  19. #199
    Lesser Hivemind Node madmoxxi's Avatar
    Join Date
    Jan 2013
    Location
    Sweden
    Posts
    736
    Quote Originally Posted by protorp View Post
    Ibuprofen and other NSAIDs can have some nasty (ok not as nasty as a Paracetamol OD, which by all accounts is horrific) side effects in some people as well.

    I'm somewhat allergic / sensitive to the class of drugs, which I only found out a few years back when put on a strong NSAID which gave me crater-like mouth ulcers that felt like staples in my lips and gums.

    I'd always suffered from mouth ulcers pretty regularly, but stopped taking this drug and haven't since taken ibuprofen, and I now get maybe 1 or 2 a year rather than 1 or 2 a week. Made such a big difference to my day to day happiness!
    thats sounds... uuuh... :S
    poor you!
    You need me again, sweet lips?
    Be my friend on Steam

  20. #200
    Secondary Hivemind Nexus EsotericReverie's Avatar
    Join Date
    Dec 2012
    Location
    Sweden (Göteborg)
    Posts
    3,315
    Yeah, ick! I sometimes get open sores on the inside of my mouth, and it hurts like hell for a week or two, befopre they heal. If you get this regularly, I feel for you man!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •